How long does herx last???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 4/15/2009 7:29 AM (GMT -6)   
OMG.  I have been on Bactrim for 2 weeks after going undiagnosed for over 3 years and had the worst night last night.  Fever, headaches, shivering, aches and pains.  I had to stay home from work today.  How long does the herx usually last?  I cannot imagine trying to go to work feeling like this but I work in a small office.  Any advice on how to handle herx.  Thanks so much.
 
P.S.  Don't know what I have yet as still awaiting Igenex test results.

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 4/16/2009 7:02 PM (GMT -6)   
My first herx was the worst and it lasted a couple of weeks. I was told to take hot baths for the pain and drink a lot of water with lemon. I also loved my electric blanket as I was having chills. After that I had a monthly cycle about every 28 days when I herxed again and again but never so bad as the first time. I hope you feel better soon.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 4/18/2009 5:18 PM (GMT -6)   
Hi SpringJean,

If you know anyone that does foot detox, go get that done. It it great at pulling out the toxins from your body. I'm talking about the foot detox where you put your feet in water and this metal piece is set in the middle. I am taking supplements to detox my body and wound up detoxing too fast and my kidney started hurting. The nurse that supplies my supplements told me to come in for a foot detox so I did. I am one that didn't believe in this kind of stuff but I literally felt it pulling h everything out of my feet and the nastiness that came out was unbelievable. My kidney felt good the next day. If you can't find anyone that does foot detoxing, try doing a bath detox.
Have a blessed day!


springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 4/19/2009 6:59 AM (GMT -6)   
Thank you both so much. Got in the hot tub yesterday and dr. said to cut back dosage as the heart palps have just become too much to handle. I have never felt so lousy in my whole life.

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 348
   Posted 4/20/2009 9:10 AM (GMT -6)   
Hang in there Jean you will feel better soon..

Vin
Regular Member


Date Joined Jan 2006
Total Posts : 312
   Posted 4/20/2009 10:00 PM (GMT -6)   
this could also be a serum sickness or a reaction to the bactrim. if ur not better in another week or so, discuss wiht ur llmd cutting ur doseage in half if u need to work and ur very sick. i had a 2 week herx each time and i had to cut bactrim into half doseage because i was so sick. i felt much better at half doseage and my overall symptoms are better as well.
History:
UC/Chrons - Feb 2004
Panic Disorder/depression - June 08
Lyme Disease - June 08 
Dysplastic Nevus Syndome - birth
Currently: Treating Lyme Disease
Drugs: 6mp 75 mg|lialda 2.4 mg|Paxil 50 mg|Klonopin .25 mg|Trazodone 50 mg|Bactrim|PRN Perc/Tramadol
 
 
 
 
 


springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 4/21/2009 5:31 AM (GMT -6)   
Thanks a lot. The doctor did say to cut the dosage in half but if that didn't work to take a two day rest. As the heart is still all over the place after cutting the dose in half for 3 days, I didn't take it yesterday to see what happens. Can I ask what a serum sickness is? I think I should probably be seen by someone as this is the 6th day now of irregular heartbeat or whatever it is. I figured I'll give it one more day and then go to ER and ask them to check it out. My brother just had atrial fibulation and just needed to get his heart "regulated" with medication. perhaps.

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 4/21/2009 8:36 AM (GMT -6)   
Have you checked the side effects of the drug you are taking? It may be causing your irregular heartbeat. I would look it up online to be sure you get all the information and not just the most common side effects. Sometimes you just need to try something different.
You have to be careful. I kept taking levaquin when my body was in pain, not sure if I was herxing when in fact it was the levaquin damaging my muscles. Tendonitis and rupture is a side effect of levaquin and I still have pain in my arm over a month after quitting it. Most abx are not so dangerous but you need to be very aware of what they can do. Another drug he gave me (in fact two of them) caused dizziness so bad I could not walk. It took several days to get that out of my system. Some abx have easy to tolerate side effects like doxy - just don't lay down an hour after taking it (acid reflux) and stay out of the sun. I have never taken bactrim so don't know about that one. I hope you straighten this out. It is ok to quit it, see if your heart stops it's irregularity (which it probably will) and then go to a different family of drugs to see if they are more tolerable. But if you are sick, you will feel sicker no matter what because that is what happens when you herx - which is a good thing. You just have to distinguish between herxing and side effect which is hard to do sometimes.

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 348
   Posted 4/21/2009 8:36 AM (GMT -6)   
Jean My heart raced when I first took Bactrim. So he cut me down to one pill a day for a few eeks. then I was able to take the full dose of 2 x a day after that,
Bactrim was a wonder drug for me. It took me a very long way in my recovery. I hope you feel stronger very soon.

springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2154
   Posted 4/21/2009 3:41 PM (GMT -6)   
Thanks so much. I cut down to one pill but was heart was still going wacko so cut out for two days like he said and will see what happens when I start up again. I am seeing a different dr. on tuesday who is a lot closer to home and also in my plan so I'm anxious to see what he says too. Ria, I see from your other posts you are not feeling so well again?

Vin
Regular Member


Date Joined Jan 2006
Total Posts : 312
   Posted 4/21/2009 10:04 PM (GMT -6)   
it took me 3 days to calm down after cutting my dosage. i am much better at 1 pill a day. serum sickness can happen with antibiotics or foreign antigens that evoke an immune system attack and you will feel flu like. go to www.askapatient.com and review the bactrim reviews.

Vin
History:
UC/Chrons - Feb 2004
Panic Disorder/depression - June 08
Lyme Disease - June 08 
Dysplastic Nevus Syndome - birth
Currently: Treating Lyme Disease
Drugs: 6mp 75 mg|lialda 2.4 mg|Paxil 50 mg|Klonopin .25 mg|Trazodone 50 mg|Bactrim|PRN Perc/Tramadol
 
 
 
 
 


ria123
Regular Member


Date Joined Aug 2008
Total Posts : 348
   Posted 4/22/2009 8:13 AM (GMT -6)   
No I am feeling good. I just after being on Bactrim for so long develped an allergic reaction from it. I got hives all over. So Dr S took me off Bactrim and put me on Cedax with the Malarone. That's all.
Hang in there Jean it takes awhile to feel better, but with the right meds you will feel healthy again. It just takes a long time.
My heart raced like crazy when he first put me on Bactrim but then when my body got adjusted to it, it was a miracle drug for me.
Good luck Jean let me know what the other doctor tells you. Is he or she a LLD?
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 23, 2017 8:05 AM (GMT -6)
There are a total of 2,858,827 posts in 313,691 threads.
View Active Threads


Who's Online
This forum has 155285 registered members. Please welcome our newest member, Liz_j_28.
435 Guest(s), 11 Registered Member(s) are currently online.  Details
Liz_j_28, TMC, Gear, Doire, browntrout, MarjieKay, Lynnwood, Alice22, sanmay, Traveler, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer